Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 2005, 3:53 PM EDT for Okeechobee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2005, 3:53 PM EDT (19:53 UTC)
- Expired
- May 3, 2005, 4:38 PM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 031953 SVRMLB FLC093-032045- /O.NEW.KMLB.SV.W.0036.050503T1953Z-050503T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT TUE MAY 3 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKEECHOBEE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...FORT DRUM...BASINGER * UNTIL 445 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR BASINGER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT DRUM BY 440 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LARGE HAIL...EXCESSIVE LIGHTNING AND DAMAGING WINDS ARE LIKELY. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM PASSES. LAT...LON 2738 8114 2729 8105 2745 8072 2763 8087 $$ KELLY
2 follow-up statements
000 WWUS52 KMLB 032010 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 411 PM EDT TUE MAY 3 2005 FLC093-032045- /O.CON.KMLB.SV.W.0036.000000T0000Z-050503T2045Z/ OKEECHOBEE FL- 411 PM EDT TUE MAY 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR CENTRAL OKEECHOBEE COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF FORT DRUM...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FORT DRUM BY 430 PM EDT NICKEL SIZED HAIL WAS REPORTED IN BASINGER AT 405 PM. IN ADDITION TO LARGE HAIL...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2740 8098 2736 8094 2745 8068 2762 8083 $$ KELLY
000 WWUS52 KMLB 032038 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 437 PM EDT TUE MAY 3 2005 FLC093-032047- /O.CAN.KMLB.SV.W.0036.000000T0000Z-050503T2045Z/ OKEECHOBEE FL- 437 PM EDT TUE MAY 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKEECHOBEE COUNTY IS CANCELLED... AT 437 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING...AND PRODUCED NICKEL HAIL IN BASINGER...HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT ADDITIONAL STORMS ARE APPROACHING SOUTHERN OKEECHOBEE COUNTY FROM THE SOUTHWEST. HEAVY RAIN...HAIL... AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE WITH ANY STORMS THROUGH THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2740 8098 2736 8094 2745 8068 2762 8083 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 3, 2:25 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT TUE MAY 3 2005 ...CLOUDY/WET PATTERN SETTING UP...BUT IMPROVING BY THE WEEKEND... .DISCUSSION... TONIGHT...ISOLATED SVR STORM OFFSHORE SE SECTIONS AT PRESENT WITH GOLF BALL SIZE HAIL REPORTED EARLIER IN SE MARTIN CO...SEE LSRMLB FOR DETAILS. ACTIVITY OCCURRING CLOSER TO OLD FRONTAL BOUNDARY WHERE A MORE UNSTABLE AIR MASS EXISTS WITH DEW POINTS IN THE LOWER 70S... ALSO ENHANCEMENT FROM A VORT/SPPED MAX ALOFT MOVING THROUGH PER RUC. 12Z RUN OF NAM/GFS STILL INDICATE INCREASING ISENTROPIC LIFT DURING THE OVERNIGHT WITH MOIST S-SW FLOW LIFTING OVER THE OLD BOUNDARY. THIS WILL LEAD TO INCREASING CLOUDS AND CHANCES FOR SHOWERS AND A FEW STORMS DURING THE OVERNIGHT HOURS. HAVE KEPT SAME GENERAL TREND OF SCATTERED POPS ALL AREAS WITH HIGHEST VALUES OVER THE SOUTHERN COASTAL SECTIONS. WED-FRI...THE 12Z GFS RUN LOOKS MORE REALISTIC WITHOUT AS MANY BULLEYE PRECIP PATTERNS ON WED-THU. BOTH THE ETA AND GFS INDICATE TROUGHING STRETCHING FROM THE YUCATAN PENINSULA TO THE ATLANTIC OFF NORTHEAST FLORIDA. ETA APPEARS A LITTLE STRONGER AND FASTER THAN THE GFS WHICH MAINTAINED CONTINUITY FROM THE PREVIOUS TWO RUNS. WED-THU...STATIONARY BOUNDARY THAT HAS BEEN LOITERING OVER SOUTH FLORIDA BEGINS LIFTING NORTH AS A WARM FRONT. DEEPENING SOUTHERLY FEED OF MOISTURE AND INCREASING LARGE SCALE LIFT PRODUCES GREATER CHANCES/60 OF PRECIP SOUTHERN SECTIONS DECREASING TO AROUND 40 PERCENT NORTHERN SECTIONS. OVERNIGHT WED POPS LOOK HIGH GIVEN NO MID OR UPPER LEVEL LIFT/SUPPORT INSPITE OF AMPLE MOISTURE TO WORK WITH THEREFORE KEPT HIGH END/50 SCATTERED RAIN CHANCES. THU NIGHT-FRI...RAIN CHANCES START DECREASING OVERNIGHT THU AS UPPER LOW OVER GA/SC LIFTS NORTHEAST AND SURFACE LOW CROSSES OVERHEAD AND TRACKS NORTHEAST INTO THE ATLANTIC. WRAP AROUND MOISTURE PULLS AWAY QUICKLY FRI THUS LOWER INHERITED 30 POP TO 20 BY AFTERNOON FORECAST ISSUANCE TIME. SAT-TUE...STRONG RIDGE BUILDS ACROSS THE EASTERN HALF OF THE COUNTRY BEHIND THE RAPIDLY DEPARTING LOW. SURFACE HIGH PRESSURE CENTERED JUST NORTH OF THE REGION WILL SLIDE INTO THE WESTERN ATLANTIC PRODUCING AN EXTENDED PERIOD OF ONSHORE FLOW...COOLER THAN AVERAGE TEMPERATURES AND RAIN-FREE CONDITIONS. WEAK PRESSURE GRADIENT SUN-TUE WILL ALLOW SEA BREEZES TO PUSH INLAND CONCENTRATING ANY PRECIP/CONVECTION THAT MAY FORM TO THE INTERIOR COUNTIES. && .MARINE...SOUTHWEST STEERING FLOW WILL PUSH STORMS OFF THE MAINLAND AND INTO THE NEARSHORE WATERS WED AND THU ARE THE MAIN WEATHER CONCERN. HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST PRODUCES NORTHWEST TO NORTHERLY WINDS FRI AND SAT THEN TRANSITION TO ONSHORE SUN AS HIGH SHIFTS EASTWARD. NORTHERLY WINDS WILL PRODUCE HIGHER SEAS IN AND NEAR THE GULF STREAM FRI AND SAT BEFORE SUBSIDING SUN AS WINDS SHIFT TO THE EAST. && .AVIATION...MAIN CONCERN WILL BE REDUCED CEILINGS WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SOUTHERN AREAS NEAR LAKE OKEECHOBEE MOST LIKELY AFFECTED INTO THE EVENING HOURS BUT REDUCED CEILINGS AND SHOWERS/A FEW STORMS WILL SPREAD NORTH THROUGH THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 79 68 78 / 30 40 50 50 MCO 65 83 65 81 / 30 40 50 50 MLB 67 81 69 82 / 40 50 50 50 VRB 66 82 68 83 / 40 60 50 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GLITTO LONG TERM....WIMMER
Hazardous weather outlook, May 3, 5:55 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 555 AM EDT TUE MAY 3 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 041000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 555 AM EDT TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH AFTERNOON SEA BREEZES AND LINGERING MOISTURE FROM A STALLED FRONTAL BOUNDARY SOUTH OF LAKE OKEECHOBEE WILL COMBINE TO PRODUCE AFTERNOON SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA. MOST OF THE STORMS WILL OCCUR SOUTH OF ORLANDO AND TITUSVILLE...WITH THE BEST CHANCE OVER THE COUNTIES NEAR LAKE OKEECHOBEE. DEADLY CLOUD TO GROUND LIGHTNING WILL BE THE BIGGEST STORM THREAT TODAY. ...FLOOD IMPACT... WITH WEAK STEERING WINDS IN PLACE...A FEW STORMS COULD PRODUCE AS MUCH AS AROUND TWO INCHES OF RAINFALL IN ABOUT A ONE HOUR PERIOD ...ESPECIALLY NEAR LAKE OKEECHOBEE. THIS COULD RESULT IN PONDING OF WATER ON ROADS AND IN LOWER LYING AREAS. .DAYS TWO THROUGH SEVEN... THE THREAT FOR STORMS WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA THROUGH FRIDAY. IN ADDITION TO VERY HEAVY RAINFALL AND LIGHTNING...SOME OF THE STORMS ON THURSDAY COULD PRODUCE DAMAGING WIND GUSTS AND POSSIBLY HAIL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, May 3, 1:38 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 138 PM EDT TUE MAY 3 2005 FLZ064-031815- MARTIN- 138 PM EDT TUE MAY 3 2005 ...STRONG STORM MOVING INTO SOUTHEASTERN MARTIN COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING... TORRENTIAL DOWNPOURS AND POSSIBLY HAIL AROUND 10 MILES SOUTHWEST OF JOHNATHAN DICKINSON STATE PARK...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM IN EASTERN MARTIN COUNTY INCLUDE JOHNATHON DICKINSON STATE PARK AND HOBE SOUND. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Local storm report, May 3, 2:13 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 4 SSE HOBE SOUND 27.01N 80.11W
05/03/2005 1.75 INCH MARTIN FL PARK/FOREST SRVC
RANGER AT JOHNATHON DICKINSON STATE PARK REPORTED GOLF
BALL HAIL FROM 1403 TO 1408
&&
FXDSpecial weather statement, May 3, 3:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 348 PM EDT TUE MAY 3 2005 FLZ058-032030- OKEECHOBEE- 348 PM EDT TUE MAY 3 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL CROSSING THE KISSIMMEE RIVER INTO WESTERN OKEECHOBEE COUNTY... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL 10 MILES SOUTHEAST OF BASINGER. THE STORM WAS MOVING NORTHEAST AT 15 MPH. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:59 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 19 min |
| May 3, 2:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| May 3, 5:43 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 47 min |
| May 3, 5:50 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 55 min |
| May 3, 6:33 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee | 40 min |
| May 3, 6:48 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.